CSN Login
Members Online: 16

Update on my Dad.....

Mozzmo
Posts: 30
Joined: Mar 2004

My Dad has hormone-refractory prostate cancer. In the last 2 weeks his PSA went from 26 to 35. He's not in a lot of pain now, but has slowed way down, sitting in his chair most the day. He also has begun getting hand tremors, and we don't know what is causing that. He was going to wait until he was in extreme pain to do chemo since that's the "last resort". He was given Taxotere this week and has done okay with it in terms of no really significant side effects. Of course he is pretty much sleeping all the day and mostly restricted to sitting in his chair. His sleep at night is poor and he reports that when he stands and tilts his head back, he loses his equilibrium and starts to fall.

I don't think things look good, but am trying to keep positive.

If anyone has any experience with Taxotere or info as to how serious a sign it is when one's PSA goes from 26 to 35 in 2 weeks.....I'ld appreciate hearing from you.

Peace & Health to all.....
David

kaiepooh's picture
kaiepooh
Posts: 52
Joined: Mar 2004

David,

My husband was on taxater for 4 months he did well on it. he got his treatment on wednesday and on fri/sat was very tired then ok. he did improve with it. each person is diff. he also may be anemic. so have them check his blood. they can give him procrit for it. my husband is on hold for now due to pain and not knowing what is causing it. cancer or poly mialgia (Arthritus)
hang in it may help him you have to give him some time. also how often does he recieve it. my husband got it once a week for three weeks then off a week. but you can get it once every 3 weeks. also all his scan came back unchanged and his psa went down.

so again hang in you and your family are in my prayers.

Karen

Mozzmo
Posts: 30
Joined: Mar 2004

Karen,

Thanks......you always have a kind, supportive word. My dad's chemo is once every 3 weeks, I believe its a strong dosage. His doctors informed us that the chemo may cause anema as you said......they said he may need to get some blood transfusions depending how things go. They plan on giving him the chemo treatment 4-6 times.

Hope your husband is doing as well as can be, and that his pain gets under control.

Prayers to you and yours,
David

kaiepooh's picture
kaiepooh
Posts: 52
Joined: Mar 2004

Hi David,

you are right the dose is stronger. that could be why he is weak. but it should work. also if it gets to much ask if they can do it 3 weeks on 1 week on. it may help. also my husband had a blood infusion 2 times and it did help. also the procrit. keep up your spirts. and let us know how it goes.

prayers for you and yours
Karen

Mozzmo
Posts: 30
Joined: Mar 2004

Karen,

Okay....well, my dad has continued to get weaker since his first chemo nearly 10 days ago. They did a CBC on him and his WBC was 1.3 and his Neurtophils were 0.58. He had a fever due to some sort of infection but it subsided after they gave him a strong antibiotic. They say if his fever returns he will have to be hospitalized.

In addition, he can walk across the room but mostly just sleeps at this point. He can't even focus enough to read or watch TV. He used to not need any pain meds, and now needs 2 Lortabs to go to sleep.

Seems the chemo only has made things worse and this is only the first dosage. Still praying and trying to stay positive though.

How's your husband doing? Is his pain under control?

Peace,
David

kaiepooh's picture
kaiepooh
Posts: 52
Joined: Mar 2004

David,

I'm so sorry to hear this. I hope things get better real soon. they told us it could happen on chemo so this is why they put him on a smaller more frequent dose. this is a terrible diesae. i will con't to pray for relife and answers for you and your dad.
my husband is in less pain but not pain free. he is also still losing weight. weak also. but he is fighting so that is a plus. We are all trying to stay as positive as possible.
How are you doing? Please take care of yourself too. you need to make sure you are strong to for your daughter. it effects us all not just the patient. i'm here if you need. as always you are in my prays and g-d be with you.

Karen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network